Tornadoes · United States · Texas · 2010
EF1 tornado, Goodnight, Texas, April 22, 2010
This EF1 tornado ran 10.3 miles across Armstrong County on April 22, 2010, touching down at 5:20 PM CDT and reaching 100 yards wide. It killed nobody, and did $3,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 22, 2010
- Touchdown
- 5:20 PM CDT (22:20 UTC)
- Lifted
- 5:43 PM CDT (22:43 UTC)
- On the ground
- 23 minutes
- Path length
- 10.3 miles (16.6 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- County
- Armstrong County
- Touchdown point
- 34.987, -101.200
- Lift-off point
- 35.112, -101.100
- Record number
- 1004221620-01
What the Weather Service recorded
Severe thunderstorms producing large hail...damaging thunderstorm winds...and several tornadoes moved across parts of the eastern two-thirds of the Texas Panhandle. The thunderstorms winds knocked down a large tree and one tornado caused damage to power poles. No injuries were reported.
The tornado touched down five miles northeast of Goodnight in Armstrong County at 1559 CST and lifted at 1602 CST approximately seven miles northeast of Goodnight. The tornado was on the ground for one to two miles with a maximum path width of fifty yards. No damage or injuries were reported.
The tornado touched down three miles south of Goodnight in Armstrong County at 1620 CST and then lifted at 1643 CST eight miles northeast of Goodnight. The tornado was on the ground for approximately eleven miles with a maximum path width of one hundred yards. Two power poles were reported broken just southwest of Goodnight along with considerable damage to barbed wire fencing.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
11 minutes of warning. NWS AMA issued a tornado warning for this county at 22:09 UTC, 11 minutes before the tornado touched down, in force until 22:32 UTC.
The county was under a tornado watch, issued at 19:32 UTC and running to 01:09 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:32 UTC | 01:09 UTC | Tornado Watch | AMA |
| 21:42 UTC | 23:15 UTC | Severe Thunderstorm Warning | AMA |
| 22:03 UTC | 23:00 UTC | Severe Thunderstorm Warning | AMA |
| 22:09 UTC | 22:32 UTC | Tornado Warning | AMA |
| 22:39 UTC | 23:30 UTC | Tornado Warning | AMA |
| 23:29 UTC | 23:46 UTC | Tornado Warning | AMA |
| 23:43 UTC | 00:07 UTC | Severe Thunderstorm Warning | AMA |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the tornado touched down at Apr 22, 5:16 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 22, 5:16 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 516 PM CDT THU APR 22 2010 .DISCUSSION... ONGOING SVR WEATHER EVENT UNFOLDING SO WILL KEEP SHORT. TOR WATCH IN EFFECT UNTIL 03Z FOR CNTRL AND ERN ZONES. SFC TROF OR VERY WEAK SEMBLANCE OF A DRYLINE SITUATED IN CNTRL TX AND OK PNHDLS THIS AFTERNOON AND IS ACTING AS PRIMARY FOCUS FOR TSTMS AT THIS TIME. HOWEVER...DO NOT BELIEVE THIS IS A TRUE W TX DEFINITION OF A DRYLINE AND BASED ON RADAR TRENDS OF PRECIP DVLPG TO THE W OF THE AXIS...AM MORE INCLINED TO CALL IT A SFC TROF OR WEAK REFLECTION OF A SEMIDRYLINE. IN ANY CASE...HAVE A TIGHT GRADIENT FOR POPS OF 30-40 WRN ZONES...TO 60 POPS ERN SECTIONS FOR TONIGHT. SPREAD MENTION OF SVR FURTHER W IN GRIDS TO BETTER ACCOUNT FOR CURRENT TRENDS FOR THIS EVENING. PACIFIC COLD FRONT TO EVENTUALLY CATCH UP WITH SFC TROF OR WEAK DRYLINE LATER TNGT AND FRIDAY...FOLLOWED BY NRN STREAM COLD FRONT ON SATURDAY. THE WIND MACHINE WILL CRANK UP ON FRIDAY AS STRONG UPPER LEVEL LOW PRESSURE SYSTEM ROLLS NEWD INTO CNTRL PLAINS STATES. ALL MODELS IN EXCELLENT AGREEMENT WITH THIS TRACK...WHICH SUGGESTS DRY SLOT INVADING THE REGION ALONG WITH WINDY CONDITIONS DUE TO TIGHT PRESSURE GRADIENT. COULD VERY WELL END UP WITH A WIND ADVISORY OVER PARTS OF WRN AND SWRN TX PNHDL FRIDAY. LATER SHIFTS MAY NEED TO CONSIDER WIND ADVISORY FRIDAY FOR THAT PART OF FCST AREA. DECIDED ON SLGT CHC POPS FOR FRI NIGHT ACROSS OK PNHDL AND NRN TX PNHDL DUE TO PSBL WRAPAROUND LIGHT PRECIP AS UPPER LOW SLIDES BY TO OUR N AND E. NEXT COLD FRONT AND ASSOCIATED NRN STREAM SHORTWAVE TROF PROGGED TO AFFECT THE PNHDLS MONDAY INTO TUESDAY. MODELS CRANK OUT SOME LIGHT PRECIP BUT HAVE OPTED TO KEEP POPS BELOW MENTIONABLE FOR NOW UNTIL FINER TIMING DETAILS ARE RESOLVED. ANOTHER WRN US UPPER LOW THEN PROGGED TO AFFECT THE AREA LATER NEXT WED INTO THURSDAY. HOWEVER...FCST TRACK SUGGESTS THIS STORM SYSTEM MAY BE MORE OF A WINDBAG ALONG WITH DRY SLOT INVASION AS OPPOSED TO THREAT OF PRECIP. SO HAVE RETAINED A DRY FCST FOR THAT TIME PERIOD AS WELL. ANDRADE && .FIRE WEATHER... NO MAJOR FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH THE MIDDLE OF NEXT WEEK DUE TO GREENUP AND WET GROUNDS FROM RECENT PRECIPITATION. ANDRADE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 42 64 42 68 42 / 50 5 10 10 5 BEAVER OK 47 68 45 68 43 / 60 10 20 20 10 BOISE CITY OK 40 63 40 65 39 / 30 10 20 20 10 BORGER TX 46 66 46 69 46 / 50 10 10 10 5 BOYS RANCH TX 41 63 41 68 41 / 30 10 10 10 5 CANYON TX 41 64 41 68 41 / 40 5 10 10 5 CLARENDON TX 47 70 45 70 46 / 60 10 5 10 5 DALHART TX 40 63 40 67 39 / 30 10 20 10 10 GUYMON OK 45 67 44 67 42 / 50 10 20 20 10 HEREFORD TX 40 64 40 68 40 / 30 5 5 10 5 LIPSCOMB TX 51 70 45 69 45 / 60 10 20 20 10 PAMPA TX 45 68 45 68 45 / 60 10 10 10 5 SHAMROCK TX 51 72 46 71 46 / 60 10 10 10 5 WELLINGTON TX 51 73 47 72 47 / 60 10 10 10 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Apr 22, 2:49 PM CDT, 2 hours 31 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 249 PM CDT THU APR 22 2010 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 249 PM CDT THU APR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE CENTRAL AND EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY ACROSS MUCH OF THE PANHANDLES AS A DRYLINE BECOMES ESTABLISHED ACROSS THE REGION. SOME THUNDERSTORMS MAY BECOME SEVERE ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES BEING THE MAIN THREATS. IN ADDITION...STRONG SOUTH AND SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THEREFORE...CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... WINDY CONDITIONS WILL OCCUR ACROSS THE SOUTHWEST TEXAS PANHANDLE ON FRIDAY...WITH SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS. A WIND ADVISORY MAY BECOME NECESSARY ON FRIDAY ACROSS THE SOUTHWEST TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING DUE TO THE THREAT OF SEVERE THUNDERSTORMS. NUTTALL
In the hours before
Special weather statement, Apr 22, 4:19 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 419 PM CDT THU APR 22 2010 TXZ018-019-222145- ARMSTRONG TX-DONLEY TX- 419 PM CDT THU APR 22 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR DONLEY AND ARMSTRONG COUNTIES. AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 11 MILES SOUTH OF GOODNIGHT...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LG
Special weather statement, Apr 22, 4:29 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 429 PM CDT THU APR 22 2010 TXZ011-012-016-017-222200- OLDHAM TX-POTTER TX-RANDALL TX-DEAF SMITH TX- 429 PM CDT THU APR 22 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR DEAF SMITH... RANDALL...POTTER AND OLDHAM COUNTIES. AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 20 MILES SOUTHWEST OF WILDORADO...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
Local storm report, Apr 22, 4:34 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL SPEARMAN 36.20N 101.19W
04/22/2010 E2.75 INCH HANSFORD TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1000344
RTWSpecial weather statement, Apr 22, 4:35 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 435 PM CDT THU APR 22 2010 TXZ013-014-018-019-222200- CARSON TX-GRAY TX-ARMSTRONG TX-DONLEY TX- 435 PM CDT THU APR 22 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR DONLEY...ARMSTRONG... GRAY AND CARSON COUNTIES. AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER GOODNIGHT...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LG
Local storm report, Apr 22, 4:39 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL SPEARMAN 36.20N 101.19W
04/22/2010 E1.25 INCH HANSFORD TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1000345
RTWSpecial weather statement, Apr 22, 4:48 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 448 PM CDT THU APR 22 2010 TXZ011-012-016-017-222215- OLDHAM TX-POTTER TX-RANDALL TX-DEAF SMITH TX- 448 PM CDT THU APR 22 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR DEAF SMITH... RANDALL...POTTER AND OLDHAM COUNTIES. AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES SOUTH OF WILDORADO...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LG
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Amarillo Airport, TX (KAMA), 12:00Z
10.3 hours before the tornado, 54 km from the path. April 22, 2010.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -291 J/kg
- Surface CAPE
- 2 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.0 K/km
Amarillo Airport, TX (KAMA), 00:00Z
1.7 hours after it, 54 km from the path. April 23, 2010.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -85048 J/kg
- Surface CAPE
- 683 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
- 0-3 km lapse rate
- 6.9 K/km
The surface observations
Amarillo - Rick Husband Intl (AMA), 54 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 20:53 UTC | 77 | 52 | 180° 19 kt | 23 | 1000 | |
| 21:53 UTC | 75 | 50 | 180° 15 kt | 20 | 998.6 | |
| 22:13 UTC | 73.4 | 48.2 | 180° 20 kt | 998.6 | TS | |
| 22:46 UTC | 66.2 | 46.4 | 250° 13 kt | 25 | 999.3 | |
| 22:53 UTC | 64 | 49 | 240° 17 kt | 25 | 1000 | RA |
| 23:00 UTC | 62.6 | 50 | 220° 21 kt | 31 | 1000.3 | -TSRA |
| 23:25 UTC | 64.4 | 51.8 | 260° 17 kt | 24 | 1000 | |
| 23:53 UTC | 67 | 49 | 270° 13 kt | 999 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Amarillo radar (KAMA), 55 km away, was scanning. The volume nearest the touchdown began at 22:17 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 21:59 UTC | TORNADO | 5 Ne Goodnight | Armstrong, TX | ON THE THE GROUND FOR 3 MINUTES |
| 22:10 UTC | TORNADO | 8 Ese Groom | Donley, TX | TORNADO BEGAN 4 MILES SE OF GROOM AND ENDED ABOUT 2 MILES ESE OF JERICHO |
| 22:20 UTC | HAIL 2.75 | 10 N Howardwick | Donley, TX | NEAR INTERSECTION OF INTERSTATE 40 AND HWY 70 |
| 22:20 UTC | TORNADO | 3 Ne Goodnight | Armstrong, TX | TORNADO BEGAN 3 MILES S OF GOODNIGHT AND ENDED ABOUT 8 MILES NE OF GOODNIGHT. TORNADO REPORTED BY MULTIPLE SOURCES. |
| 22:29 UTC | HAIL 2.5 | 3 E Groom | Gray, TX | |
| 22:29 UTC | HAIL 2.75 | 6 E Groom | Gray, TX | |
| 22:38 UTC | TORNADO | 1 E Lake Mcclellan | Gray, TX | TORNADO BEGAN 1 MILE E OF LAKE MECCLELLAN AND MOVED NE FOR APPROXIMATELY ONE HALF MILE. |
| 22:59 UTC | HAIL 1.75 | 3 E Groom | Gray, TX | GROOM FIRE DEPARTMENT REPORTED THE HAIL NEAR BOYDSTON ROAD AND WEST OF HIGHWAY 70. |
| 22:59 UTC | HAIL 1.75 | 3 Se Groom | Donley, TX | GROOM FIRE DEPARTMENT REPORTED THE HAIL NEAR BOYDSTON ROAD AND WEST OF HIGHWAY 70. |
| 23:07 UTC | TORNADO | 8 Ese Groom | Donley, TX | TORNADO BAGAN 8 MILES ESE OF GROOM AND MOVED NE FOR APPROXIMATELY ONE HALF MILE. |
| 23:30 UTC | TORNADO | 5 Nw Alanreed | Gray, TX | LARGE INTENSE CIRCULATION... APPROXIMATELY ONE QUARTER OF A MILE WIDE... WITH SEVERAL BRIEF MULTI VORTEX STYLE TOUCHDOWNS. TORNADO BEGAN 1 MILE NORTH OF LAKE MCCLELLAN AND ENDED 4 MILES N OF ALANREED. MULTIPLE REPORTS RE |
| 23:36 UTC | HAIL 1.75 | 7 E Groom | Gray, TX | |
| 00:05 UTC | TSTM WND GST 60 | Alanreed | Gray, TX |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2010 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 22, 2010
41 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 22 | 1:05 PM MDT | EF0 | Bent, CO | 4.7 | 100 | |||
| April 22 | 1:08 PM MDT | EF0 | Bent, CO | 2.5 | 50 | |||
| April 22 | 1:35 PM MDT | EF0 | Bent, CO | 0.6 | 50 | |||
| April 22 | 1:48 PM MDT | EF0 | Bent, CO | 1.9 | 150 | |||
| April 22 | 1:57 PM MDT | EF0 | Bent, CO | 0.6 | 50 | |||
| April 22 | 2:22 PM MDT | EF0 | Kiowa, CO | 3.4 | 50 | |||
| April 22 | 2:29 PM MDT | EF1 | Kiowa, CO | 7.2 | 200 | $1,000 | ||
| April 22 | 2:36 PM MDT | EF0 | Kiowa, CO | 0.4 | 50 | |||
| April 22 | 2:45 PM MDT | EF0 | Kiowa, CO | 2.6 | 50 | |||
| April 22 | 2:55 PM MDT | EF0 | Kiowa, CO | 0.7 | 25 | |||
| April 22 | 2:56 PM MDT | EF0 | Kiowa, CO | 1.4 | 50 | |||
| April 22 | 3:00 PM MDT | EF0 | Kiowa, CO | 1.2 | 75 | |||
| April 22 | 3:12 PM MDT | EF0 | Kiowa, CO | 1.2 | 50 | |||
| April 22 | 3:28 PM MDT | EF0 | Elbert, CO | 0.1 | 50 | |||
| April 22 | 3:38 PM MDT | EF0 | Adams, CO | 0.1 | 50 | |||
| April 22 | 4:48 PM CDT | EF1 | Kearny, KS | 9.4 | 1,760 | $180,000 | ||
| April 22 | 4:59 PM CDT | EF0 | Armstrong, TX | 1.8 | 50 | |||
| April 22 | 5:04 PM CDT | EF0 | Kearny, KS | 4.9 | 440 | |||
| April 22 | 5:10 PM CDT | EF0 | Donley, TX | 5.2 | 100 | |||
| April 22 | 4:24 PM MDT | EF0 | Cheyenne, CO | 2.3 | 75 | |||
| April 22 | 5:32 PM CDT | EF0 | Kearny, KS | 2.6 | 150 | |||
| April 22 | 5:38 PM CDT | EF0 | Gray, TX | 0.5 | 25 | |||
| April 22 | 4:40 PM MDT | EF0 | Cheyenne, CO | 1.4 | 50 | |||
| April 22 | 5:51 PM CDT | EF0 | Beaver, OK | 0.2 | 25 | |||
| April 22 | 6:07 PM CDT | EF0 | Donley, TX | 0.6 | 25 | |||
| April 22 | 6:10 PM CDT | EF1 | Finney, KS | 2.7 | 880 | $800 | ||
| April 22 | 5:12 PM MDT | EF0 | Cheyenne, CO | 2.6 | 75 | |||
| April 22 | 6:17 PM CDT | EF0 | Finney, KS | 0.9 | 75 | |||
| April 22 | 6:27 PM CDT | EF0 | Scott, KS | 3.3 | 440 | |||
| April 22 | 6:30 PM CDT | EF0 | Gray, TX | 4.0 | 440 | |||
| April 22 | 6:39 PM CDT | EF0 | Kearny, KS | 2.7 | 200 | |||
| April 22 | 6:40 PM CDT | EF0 | Gray, TX | 4.5 | 100 | |||
| April 22 | 5:52 PM MDT | EF0 | Cheyenne, CO | 1.1 | 25 | |||
| April 22 | 6:05 PM MDT | EF0 | Cheyenne, CO | 1.4 | 25 | |||
| April 22 | 7:06 PM CDT | EF1 | Scott, KS | 7.2 | 440 | $210,000 | ||
| April 22 | 7:20 PM CDT | EF2 | Motley, TX | 9.0 | 1,300 | $100,000 | ||
| April 22 | 7:40 PM CDT | EF0 | Scott, KS | 1.4 | 150 | |||
| April 22 | 7:46 PM CDT | EF3 | Cottle, TX | 12.3 | 975 | $300,000 | ||
| April 22 | 7:57 PM CDT | EF0 | Lane, KS | 3.7 | 150 | |||
| April 22 | 9:05 PM CDT | EF0 | Cottle, TX | 5.0 | 150 | |||
| April 22 | 9:21 PM CDT | EF0 | Gove, KS | 0.5 | 10 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.